MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17926306) presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the doctor advanced a 6mm x 150mm x 120cm smart superficial artery (sfa) self-expanding stent (ses) delivery system to the periphery of the sfa, loosened the valve lock and pulled the outer sheath to try to be deployed; however, the doctor felt resistance and anomaly on the device.Therefore, it was removed from the patient¿s body and confirmed outside the body that a part of the stent had been deployed.There was a resistance that the doctor doesn¿t normally feel.So, the device was replaced with the same size smart stent and it could be implanted.After that, additional two unknown stents (7 x 150 and 7 x 120) were implanted and the procedure was completed.There was no reported patient injury.The lesion was the right sfa.The lesion had a chronic total occlusion (cto) from proximal to distal (30cm).An approach was made from the common femoral artery.A 6f 445cm non-cordis guiding sheath was used.A contralateral cross-over approach was made with a 6f brite tip guiding catheter and an unknown wire crossed the lesion.An unknown 5mm balloon catheter was inflated as pre-dilation.There were no complications.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: the doctor advanced a smart 6mm x 150mm x 120cm self-expanding stent (ses) delivery system to the periphery of the superficial artery (sfa) loosened the valve lock and pulled the outer sheath and tried to deploy however, the doctor felt resistance and anomaly on the device.Therefore, it was removed from the patient¿s body and confirmed outside the body that a part of the stent had been deployed.There was a resistance that the doctor doesn¿t normally feel.So, the device was replaced with the same size smart stent and it could be implanted.After that, additional two unknown stents (7 x 150 and 7 x 120) were implanted and the procedure was completed.The lesion was the right superficial artery (sfa).The lesion had a chronic total occlusion (cto) from proximal to distal (30cm).An approach was made from the common femoral artery.A 6f 445cm non-cordis guiding sheath was used.A contralateral cross-over approach was made with a 6f brite tip guiding catheter and an unknown wire crossed the lesion.An unknown 5mm balloon catheter was inflated as pre-dilation.There were no complications.There was no reported patient injury.The device was returned for analysis.One non-sterile smart 120 150, sfa - 6x150mm was received for analysis inside a plastic bag.No original packaging was returned.The valve of the unit was received opened.Per visual analysis, stent was received deployed approximately 9.5 mm from the strain relief.The strain relief was observed bent as received.No other anomalies were observed.Per functional analysis, deployment test of the stent was performed successfully; neither resistance nor any anomalies were observed during the test while deploying the stent.No damages were observed on the stent.Per dimensional analysis, usable length and other sheath length of the unit couldn¿t be properly measured due to the bent condition of the unit, as received.The unit¿s outer diameter was measured at different distances and the results were found within specification.A product history record (phr) review of lot 17926306 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses - resistance/friction-outer sheath - in patient¿ was not confirmed since dimensional test was performed on the outer diameter of the device's outer sheath and the results were observed within specification.The reported ¿stent delivery system (sds)-ses - deployment difficulty - partial deployment¿ was confirmed since the stent was received deployed approximately 9.5 mm from the strain relief.Nevertheless, stent deployment test was performed successfully; neither resistance nor any anomalies were observed during the stent deployment.The cause of partial deployment of the stent and the bend observed on the strain relief could not be conclusively determined.Procedural and or handling factors such as the user¿s interaction with the device and vessel characteristics of a chronic total occlusion (cto) may have led to the reported events.According to the instructions for use ¿ensure that the tuohy borst valve, connecting the inner shaft and outer sheath, is locked by rotating the proximal valve end in a clockwise direction to prevent premature stent deployment.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10846994
Report Number9616099-2020-04061
Device Sequence Number13680432
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberC06150ML
Device Catalogue NumberC06150ML
Device Lot Number17926306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER (6F BRITE TIP); GUIDING SHEATH (6F 45CM DESTINATION, TERUMO); SMART STENT (6X150); STENTS (7X150)(7X120)